Texas, 2013Damaging Winds in Texas, March 10, 2013
March 10, 2013 · NWS HGX · 2 events in 1 county or zone
A line of thunderstorms developed just ahead of an approaching Central Texas cold frontal boundary. Some of these storms strengthened enough to produce very strong downdraft wind gusts across the region's far northeastern county of Polk.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of thunderstorms developed just ahead of an approaching Central Texas cold frontal boundary. Some of these storms strengthened enough to produce very strong downdraft wind gusts across the region's far northeastern county of Polk.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Mar 10, 4:23 AM CST, 2 hours 12 minutes earlier.
Area forecast discussion, Mar 10, 4:23 AM CST, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
523 AM CDT SUN MAR 10 2013
.DISCUSSION...
SHOWERS AND THUNDERSTORMS ARE BEGINNING TO MOVE INTO BURLESON AND
WASHINGTON COUNTIES THIS MORNING. THESE STORMS ARE IN ASSOCIATION
WITH A LINE THAT MOVED EAST FROM WEST TEXAS AND WEAKENED. THINKING
IS STORMS WILL CONTINUE TO MOVE EASTWARD THROUGH THE MORNING AND WEAKEN
AS THE CORE OF THE UPPER LEVEL DIVERGENCE SHIFTS TO THE NORTH.
BEST CHANCE FOR THUNDER WILL BE NORTH OF I-10 WHERE THE GREATER
INSTABILITY EXISTS. MOST AREAS STILL SHOULD SEE RAIN TODAY AS
SURFACE LOW PRESSURE CURRENTLY LOCATED IN KANSAS MOVES OFF THE
NORTHEAST DRAGGING A DRYLINE AND FRONT ACROSS THE AREA.
BY SUNDAY NIGHT LINGERING LIGHT SHOWERS SHOULD COME TO AN END WITH
CLEARING COMMENCING MONDAY MORNING FROM WEST TO EAST. TEMPERATURES
WILL BE 5 TO 10 DEGREES BELOW NORMAL BEHIND THE FRONT ON MONDAY AS
SURFACE HIGH PRESSURE MOVES SOUTHWARD. TUESDAY MORNING WILL BE THE
COLDEST MORNING OF THE WORK WEEK WITH MULTIPLE LOCATIONS SEEING
TEMPERATURES IN THE UPPER 30S AND CONROE POSSIBLY HITTING THE
FREEZING MARK. ON WEDNESDAY WINDS BEGIN TO VEER TO THE EAST AS
SURFACE HIGH PRESSURE SHIFTS EASTWARD ALLOWING FOR TEMPERATURES TO
WARM BACK TO SEASONAL NORMS. SLIGHTLY ABOVE AVERAGE TEMPERATURES
AND LITTLE CHANCE OF RAIN CAN BE EXPECTED THROUGH THE REST OF THE
WORK WEEK.
23
&&
.MARINE...
SEAS OF 10 FEET AT 42019 HAVE BEEN SLOWLY LOWERING BUT WILL BE
CONTINUING THE SCA FOR GULF WATERS THROUGH 06Z/11 AND WILL LIKELY
NEED EXTENDING. SCEC CONDITIONS FOR THE BAYS WITH A WINDOW FOR SCA
CONDITIONS ON MATAGORDA BAY BETWEEN 11 AM AND 6 PM AS OFFSHORE WINDS
INCREASE THIS AFTERNOON. WINDS GRADUALLY DECREASING MONDAY
AFTERNOON AND EVENING AS HIGH MOVES DOWN OVER SETX. HIGH PRESSURE
SLOWS AND LINGERS ALONG THE COAST AND OVER SWLA INTO WEDNESDAY
SETTING UP EASTERLY FLOW FOR WEDNESDAY AND THURSDAY.
45
&&
.FIRE WEATHER...
DRY WEATHER ON TAP ON MONDAY WITH NORTHERLY WINDS INCREASING TO 15-
20 MPH WITH THE RH DROPPING TO 20 TO 27 PERCENT OVER A LARGE AREA OF
SETX. FUELS WILL GET A GOOD (MUCH NEEDED) WETTING TODAY WITH THE
PASSAGE OF THE SHOWERS AND THUNDERSTORMS NEAR THE FRONTAL BOUNDARY.
IF RAINS END UP LIGHTER THAN CURRENT EXPECTATIONS OF .25-.50" WILL
PROBABLY END UP NEEDING A FIRE WEATHER WATCH. AT PRESENT WOULD BE
INCLINED TO FAVOR THE AREAS SOUTHWEST OF COLUMBUS TO FREEPORT LINE
FOR MORE LIKELY AREA IN NEED. AFTERNOON PACKAGE WILL PROBABLY BE THE
OPTIMAL TIME FOR ISSUANCE.
45
&&
.AVIATION...
LARGE SWATH OF SHOWERS AND ISOLATED THUNDERSTORMS NORTH OF 11R-
UTS-OCH LINE WITH IFR CIGS IN VCNTY. SOUTH OF THIS SWATH SPOTTY
SHOWERS AND MVFR/VFR CIGS. SWATH SHOULD CONTINUE TO MOVE EAST AND
SOUTHERN END MAY EXPAND SOUTHWARD INTO THE CXO/IAH AREAS
(APPROXIMATELY 13-16Z) SO HAVE UPDATED TAFS WITH THIS TIMING.
WINDS BECOMING NW-N IN THE WAKE OF THE SHRA/TSRA THEN SHOULD
INCREASE THIS AFTERNOON AS COLD AIR ARRIVES. MVFR CIGS SHOULD
BECOME VFR WITH MID/HIGH CLOUDS BY 18-20Z AND SHRA DEPARTING OFF
TO THE EAST.
45
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 65 37 62 36 71 / 70 10 10 10 10
HOUSTON (IAH) 69 44 63 38 71 / 80 10 10 10 10
GALVESTON (GLS) 70 48 61 46 67 / 60 20 10 10 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM NOON TODAY TO 7 PM CDT THIS EVENING
FOR THE FOLLOWING ZONES: MATAGORDA BAY.
SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL NOON CDT TODAY FOR THE
FOLLOWING ZONES: MATAGORDA BAY.
SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH LATE TONIGHT FOR THE
FOLLOWING ZONES: GALVESTON BAY.
SMALL CRAFT ADVISORY UNTIL 1 AM CDT MONDAY FOR THE FOLLOWING
ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
20 NM TO 60 NM...WATERS FROM FREEPORT TO THE MATAGORDA SHIP
CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20
TO 60 NM...WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
&&
DISCUSSION...23
AVIATION/MARINE/FIRE WEATHER...45Hazardous weather outlook, Mar 10, 3:17 AM CST, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
417 AM CDT SUN MAR 10 2013
TXZ163-164-176>179-195>200-210>214-226-227-235>238-110930-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
417 AM CDT SUN MAR 10 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Mar 10, 4:27 AM CST, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
527 AM CDT SUN MAR 10 2013
TXZ163-164-176-101145-
MADISON TX-TRINITY TX-HOUSTON TX-
527 AM CDT SUN MAR 10 2013
...SPECIAL WEATHER STATEMENT...
AT 522 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A PAIR OF STRONG THUNDERSTORM 14 MILES SOUTHEAST OF CENTERVILLE...OR
18 MILES NORTHEAST OF MADISONVILLE...MOVING NORTHEAST AT 50 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 30 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CROCKETT...MADISONVILLE...LOVELADY...KENNARD...MIDWAY AND LATEXO.
LAT...LON 3150 9509 3149 9511 3147 9510 3144 9501
3139 9495 3134 9496 3132 9490 3129 9489
3093 9597 3109 9591 3110 9577 3113 9578
3116 9573 3120 9575 3127 9573 3132 9566
3136 9567 3156 9518
TIME...MOT...LOC 1022Z 243DEG 42KT 3117 9575
!KP!Special weather statement, Mar 10, 5:22 AM CST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON
TX 622 AM CDT SUN MAR 10 2013
TXZ164-177>179-197>199-212-101200-
WALLER TX-WALKER TX-MONTGOMERY TX-SAN JANCINTO TX-TRINITY TX-POLK TX-
WASHINGTON TX-GRIMES TX-
622 AM CDT SUN MAR 10 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WALLER...WALKER...
NORTHWESTERN MONTGOMERY...NORTHWESTERN SAN JANCINTO...SOUTHWESTERN
TRINITY...WEST CENTRAL POLK...EAST CENTRAL WASHINGTON AND
SOUTHEASTERN GRIMES COUNTIES UNTIL 700 AM CDT...
AT 618 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES
NORTH OF HUNTSVILLE TO 8 MILES EAST OF BRENHAM...OR ALONG A LINE
EXTENDING FROM 18 MILES EAST OF MADISONVILLE TO 11 MILES NORTHWEST
OF HEMPSTEAD...AND MOVING EAST AT 30 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
HUNTSVILLE...NAVASOTA...PINEHURST...WILLIS...PANORAMA VILLAGE...
MAGNOLIA...NEW WAVERLY...MONTGOMERY...RIVERSIDE...OAKHURST AND TODD
MISSION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN LEAGUE CITY .
&&
LAT...LON 3100 9506 3018 9562 3022 9625 3089 9562
TIME...MOT...LOC 1118Z 260DEG 27KT 3085 9562 3017 9626
Special weather statement, Mar 10, 6:00 AM CST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
700 AM CDT SUN MAR 10 2013
TXZ164-177>179-198>200-212-213-101300-
WALLER TX-WALKER TX-MONTGOMERY TX-LIBERTY TX-SAN JANCINTO TX-
TRINITY TX-POLK TX-HARRIS TX-GRIMES TX-
700 AM CDT SUN MAR 10 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WALLER...
SOUTHEASTERN WALKER...MONTGOMERY...NORTHWESTERN LIBERTY...SAN
JANCINTO...CENTRAL TRINITY...POLK...NORTHEASTERN HARRIS AND
SOUTHEASTERN GRIMES COUNTIES UNTIL 800 AM CDT...
AT 657 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
SOUTHWEST OF TRINITY TO 6 MILES WEST OF PANORAMA VILLAGE...OR ALONG
A LINE EXTENDING FROM 12 MILES NORTHEAST OF HUNTSVILLE TO 7 MILES
WEST OF CONROE...AND MOVING NORTHEAST AT 45 MPH.
WIND GUSTS OF 40 TO 45 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CONROE...HUNTSVILLE...CLEVELAND...LIVINGSTON...PINEHURST...WILLIS...
TRINITY...PANORAMA VILLAGE...SHEPHERD...CORRIGAN...SHENANDOAH...
PATTON VILLAGE...WOODBRANCH...ONALASKA...CUT AND SHOOT...MAGNOLIA...
GROVETON...ROMAN FOREST...NEW WAVERLY AND SPLENDORA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF ON OR NEAR LAKE LIVINGSTON...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 3049 9473 3022 9464 3015 9467 3019 9583
3090 9555 3119 9486 3115 9485 3114 9483
3110 9474 3111 9471 3109 9466 3110 9465
3106 9456 3102 9465 3099 9465 3049 9454
TIME...MOT...LOC 1157Z 245DEG 40KT 3086 9544 3035 9560
!KP!Thunderstorm Wind, Polk
- When
- March 10, 6:35 AM CST
- Where
- Polk County, 0.7 mi WNW of Lake Livingston Dam
- Measured
- 67 kt (77 mph) measured gust
- Reported by
- Law Enforcement
- Coordinates
- 30.633, -95.011
The Trinity River Authority measured this severe wind gust at the Lake Livingston Dam.
Thunderstorm Wind, Polk
- When
- March 10, 6:40 AM CST
- Where
- Polk County, 2.76 mi S of Corrigan
- Measured
- 67 kt (77 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 30.960, -94.820
Thunderstorm winds downed three trees.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Flooding in Wisconsin, March 10 to 11, 20131 death · 2 injured · $20,000 · 8 events
- Winter Storm in Iowa, March 10 to 11, 2013$110,000 · 22 events
- Damaging Wind in Arkansas, March 10, 2013$50,000 · 61 kt wind · 1 event
- Blizzard in Iowa, March 10 to 11, 2013$30,000 · 3 events
- Winter Storm and Winter Weather in Michigan, March 10 to 11, 201311 events
- High Surf in Hawaii, March 10 to 11, 201311 events
- Heavy Snow and Winter Weather in Iowa, March 10 to 11, 201310 events
- Blizzard and Winter Storm in Iowa, March 10 to 11, 20139 events
- Heavy Rain in Tennessee, March 10 to 11, 20139 events
- Heavy Snow in Wisconsin, March 10 to 11, 20137 events
- Winter Storm in Minnesota, March 10 to 11, 20136 events
- Winter Storm and Flooding in Iowa, March 10 to 11, 20136 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 441414, 441416.